Alert archive / Texas / Severe Thunderstorm Warnings in 2021

Severe Thunderstorm Warning 60, NWS Corpus Christi, TX

December 18, 2021Webb County, Texas

NWS Corpus Christi, TX issued this severe thunderstorm warning at Dec 18, 2021, 3:34 PM CST for Webb County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 18, 2021, 3:34 PM CST (21:34 UTC)
Expired
Dec 18, 2021, 4:15 PM CST
In force
41 min
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Webb County, TX

The radar

The Corpus Christi radar (KCRP), 181 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 9.6 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-12-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2358 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-12-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2358 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
531 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
111 m²/s²
Significant tornado parameter
1.1
Supercell composite
5.5

Open this sounding in Storm Lab

The text

As transmitted.

033 
WUUS54 KCRP 182134
SVRCRP
TXC479-182215-
/O.NEW.KCRP.SV.W.0060.211218T2134Z-211218T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Corpus Christi TX
334 PM CST Sat Dec 18 2021

The National Weather Service in Corpus Christi has issued a

* Severe Thunderstorm Warning for...
  Southeastern Webb County in south central Texas...

* Until 415 PM CST.

* At 333 PM CST, a severe thunderstorm was located near Unitec
  Industrial Park, or 12 miles northeast of Laredo, moving east at 25
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Laredo, Botines, Ranchitos Las Lomas and Unitec Industrial Park. 

This includes the following highways...
 Interstate 35 between mile markers 11 and 20.
 US Highway 59 between mile markers 800 and 816.
 US Highway 83 near mile marker 698.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2768 9954 2779 9948 2773 9906 2747 9911
TIME...MOT...LOC 2133Z 283DEG 23KT 2768 9936 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ADAMS
2 follow-up statements
198 
WWUS54 KCRP 182146
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
346 PM CST Sat Dec 18 2021

TXC479-182215-
/O.CON.KCRP.SV.W.0060.000000T0000Z-211218T2215Z/
Webb TX-
346 PM CST Sat Dec 18 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR SOUTHEASTERN WEBB COUNTY...

At 345 PM CST, a severe thunderstorm was located over Ranchitos Las
Lomas, or 16 miles northeast of Laredo, moving east at 35 mph.

HAZARD...60 mph wind gusts and half dollar size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees.

Locations impacted include...
Ranchitos Las Lomas.

This includes US Highway 59 between mile markers 800 and 816.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2766 9943 2777 9936 2773 9906 2747 9911
TIME...MOT...LOC 2145Z 287DEG 30KT 2767 9925 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

ADAMS
690 
WWUS54 KCRP 182201
SVSCRP

Severe Weather Statement
National Weather Service Corpus Christi TX
401 PM CST Sat Dec 18 2021

TXC479-182215-
/O.CON.KCRP.SV.W.0060.000000T0000Z-211218T2215Z/
Webb TX-
401 PM CST Sat Dec 18 2021

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CST
FOR SOUTHEASTERN WEBB COUNTY...

At 401 PM CST, a severe thunderstorm was located near Ranchitos Las
Lomas, or 22 miles east of Laredo, moving east at 30 mph.

HAZARD...Quarter size hail.

SOURCE...Radar indicated.

IMPACT...Damage to vehicles is expected.

Locations impacted include...
Ranchitos Las Lomas.

This includes US Highway 59 between mile markers 802 and 810.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2763 9926 2772 9920 2769 9907 2749 9911
TIME...MOT...LOC 2201Z 287DEG 28KT 2763 9912 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...<50 MPH

$$

ADAMS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 18, 2:48 PM CST, 46 minutes earlier.

Area forecast discussion, Dec 18, 2:48 PM CST, 46 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
248 PM CST Sat Dec 18 2021

.SHORT TERM (Tonight through Sunday Night)...

Our much anticipated cold front was making quick headway south
across the region this afternoon ahead of temps in the 50s just
to our north. Deep convection has remained behaved thus far across
our area with only a few cells perking up with small hail cores
and stronger winds at times. This threat will quickly wane from
N-S behind the front as convection becomes increasingly elevated
and taps less CAPE.

PoPs this evening were whittled back to better align with the drier
model consensus. Even with extensive clouds along the frontal
inversion, lows tonight should easily fall into the 40s as the cold
dome slowly deepens on continued breezy north winds. Later tonight,
the left exit region to an upper jet streak will reach S TX while
encouraging steady ascent and cooling of the column. The previous
moisture voids aloft should easily become saturated by Sunday
morning and result in at least periods of light rain and/or showers
throughout the day. This light precip will only stunt high temps
further under cloudy skies and breezy N winds, so values were nudged
a bit lower with most areas barely breaking the 50 degree mark.

Rain chances blossom Sunday night as deep layer ascent is maximized
ahead of a progressive and compact upper low entering SW Texas after
sunset. Several hours of enhanced isentropic lift combined with weak
elevated instability looks to push saturated depths to nearly 20k
feet with PWATs around 1.3". Training of precip within a deep SW
flow now looks more supportive of some higher rain amounts across
the southern Coastal Bend where the latest WPC QPF favors swaths of
over 1/2". This chilly rain should end rather aggressively toward
daybreak Monday as strong subsidence shoves east toward the coast.

&&

.LONG TERM (Monday through Saturday)...

As the subsidence approaches the coast, the upper level trough with
the mid-level low pressure will continue moving across the area.
With the upper level divergence aloft and above average moisture
(PWATs 1-1.25", 75th percentile climatological mean) showers will
be possible along the Coastal Bend, Victoria Crossroads and the
local waters. By Monday afternoon drier air will invade South
Texas with PWAT values near 0.5" as an upper level ridge moves
into the area. The ridge is expected to build across South Texas
through Thursday before models begin to diverge. On Christmas Eve,
the ECMWF and the CMC models show the mid-level high pressure
beginning to move eastward while the GFS holds it steady just off
the Middle Texas coast. With the vacant high pressure, the ECMWF
and CMC show a front trying to move across the area next weekend,
but currently have it stalling across Central Texas. Meanwhile,
the GFS doesn't show that feature as it holds the high pressure
steady blocking the front from approaching the area.

With the upper level ridge and mid-level high building into South
Texas, warm air is expected to once again filter into the area and
bring back the well above average temperatures. Monday highs
should range from the lower to mid 60s with a gradual warmup
Tuesday and Wednesday before returning back into the mid 70 to
lower 80s by Thursday. Unfortunately, highs in the lower to mid
80s are expected to continue through Christmas Day, thus ending
all hope of a White Christmas. Lows in the 40s Monday and Tuesday
night will gradually warm up Wednesday night before settling into
the lower to upper 60s and holding steady through the weekend.

&&

.MARINE...

Scattered to numerous showers and a few thunderstorms will become
more isolated as the night wears on, and then increase to scattered
to numerous late on Sunday and Sunday night as an upper disturbance
moves across. Strong northerly winds with Gale force conditions over
the waters tonight will diminish to moderate to strong Sunday
morning and linger in Sunday night. Small Craft Advisory conditions
over the bays tonight will also improve by mid to late Sunday
morning, although advisory levels are likely over the waters through
Sunday night. Small Craft Advisory conditions are expected to continue
through Monday afternoon before eventually returning to more
moderate levels Monday evening. The moderate northerly flow is
expected to continue through Tuesday evening before a southerly
weak to moderate flow returns Tuesday night. As a disturbance
continues to move away from the area, showers will be likely
Monday morning and afternoon across the open waters with rain
chances decreasing Monday night.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    47  51  44  60  44  /  20  60  90  20   0
Victoria          45  52  43  60  41  /  10  30  90  20   0
Laredo            48  50  43  63  45  /  30  50  70   0   0
Alice             46  51  43  61  41  /  20  60  90  20   0
Rockport          46  53  45  59  48  /  20  50  90  30   0
Cotulla           46  51  42  63  42  /  10  50  60   0   0
Kingsville        46  51  44  61  42  /  20  60  90  20   0
Navy Corpus       49  52  47  59  51  /  20  60  90  30   0

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Gale Warning until 6 AM CST Sunday For the following zones:
     Coastal waters from Baffin Bay to Port Aransas out 20 NM...
     Coastal waters from Port Aransas to Matagorda Ship Channel
     out 20 NM...Waters from Baffin Bay to Port Aransas from 20
     to 60 NM...Waters from Port Aransas to Matagorda Ship
     Channel from 20 to 60 NM.

     Small Craft Advisory until 10 AM CST Sunday For the following
     zones: Bays and Waterways from Baffin Bay to Port Aransas...
     Bays and Waterways from Port Aransas to Port O'Connor.

&&

MCZ/93...SHORT TERM
JCP/84...LONG TERM
Hazardous weather outlook, Dec 18, 3:19 PM CST, 15 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Corpus Christi TX
319 PM CST Sat Dec 18 2021

TXZ229>234-239>247-342>347-442-443-447-192130-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
319 PM CST Sat Dec 18 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...This afternoon and Tonight

A few strong to severe thunderstorms are possible late this
afternoon as a cold front moves south.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-192130-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
319 PM CST Sat Dec 18 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...This afternoon and Tonight

A Gale Warning is in effect from late this afternoon through
tonight for the Gulf waters. A Small Craft Advisory is in effect
from late this afternoon through tonight for the bays.

Scattered thunderstorms are expected today through this
evening. Some of the storms could produce strong winds today.

.DAYS TWO THROUGH SEVEN...Sunday through Friday

Small Craft Advisory conditions are expected Sunday night over the
Gulf waters.

In the hours before

Special weather statement, Dec 18, 12:24 PM CST, 3 hours 10 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1224 PM CST Sat Dec 18 2021

TXZ232>234-181900-
Victoria TX-Bee TX-Goliad TX-
1224 PM CST Sat Dec 18 2021

...Strong thunderstorms will impact portions of northwestern
Victoria, northern Goliad and north central Bee Counties through 100
PM CST...

At 1224 PM CST, Doppler radar was tracking strong thunderstorms along
a line extending from Yorktown to 6 miles northeast of Charco to near
Tulsita. Movement was east at 40 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Goliad, Schroeder, Ander, Tulsita, Mission Valley, Weesatche, Weser,
Nursery, Charco and Pettus.

This includes the following highways...
 US Highway 181 between mile markers 572 and 574.
 US Highway 183 between mile markers 628 and 642.
 US Highway 59 between mile markers 666 and 670.
 US Highway 87 between mile markers 798 and 802.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2907 9702 2888 9709 2862 9743 2864 9796
      2869 9786 2867 9778 2892 9742 2887 9730
TIME...MOT...LOC 1824Z 259DEG 34KT 2899 9752 2881 9756 2867 9777

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ADAMS
Special weather statement, Dec 18, 12:58 PM CST, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
1258 PM CST Sat Dec 18 2021

TXZ232-233-181930-
Bee TX-Goliad TX-
1258 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of southwestern Goliad
and north central Bee Counties through 130 PM CST...

At 1257 PM CST, Doppler radar was tracking a strong thunderstorm near
Normanna, or 9 miles north of Beeville, moving northeast at 20 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Normanna, Pettus, Berclair and Tuleta.

This includes the following highways...
 US Highway 181 between mile markers 576 and 588.
 US Highway 59 between mile markers 680 and 690.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2845 9781 2862 9784 2869 9763 2845 9752
TIME...MOT...LOC 1857Z 243DEG 15KT 2853 9772

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ADAMS
Special weather statement, Dec 18, 1:27 PM CST, 2 hours 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
127 PM CST Sat Dec 18 2021

TXZ229>234-239>247-342>344-346-347-442-443-447-182230-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-Kleberg Islands-Nueces Islands-Calhoun Islands-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
127 PM CST Sat Dec 18 2021

...STRONG NORTHERLY WIND GUSTS BEHIND A COLD FRONT...

A cold front will continue moving south across South Texas this
afternoon ahead of northerly winds of 20 to 30 mph, and
occasional gusts approaching 40 mph. This front is expected to
reach areas such as Corpus Christi, Rockport, Alice, Freer, and
Laredo between 3 PM and 4 PM.

Lightweight outdoor objects such as lawn ornaments, garbage cans
and tents should be secured or brought indoors. Scattered to
numerous showers and thunderstorms are also expected along and
behind this cold front. Remember, if you can hear thunder, you are
close enough to be struck by lightning. When thunder roars, go
indoors!
Special weather statement, Dec 18, 2:06 PM CST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
206 PM CST Sat Dec 18 2021

TXZ244-246-182030-
Inland San Patricio TX-Inland Refugio TX-
206 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of northeastern San
Patricio and southwestern Refugio Counties through 230 PM CST...

At 205 PM CST, Doppler radar was tracking a strong thunderstorm near
St. Paul, or 7 miles north of Sinton, moving east at 20 mph.

HAZARD...Winds in excess of 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
St. Paul.

This includes the following highways...
 US Highway 181 near mile marker 618.
 US Highway 77 between mile markers 630 and 642.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2826 9735 2807 9729 2806 9730 2807 9756
      2813 9758 2813 9757 2818 9753
TIME...MOT...LOC 2005Z 254DEG 18KT 2813 9748

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

ADAMS
Special weather statement, Dec 18, 2:23 PM CST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
223 PM CST Sat Dec 18 2021

TXZ239-182100-
Webb TX-
223 PM CST Sat Dec 18 2021

...A strong thunderstorm will impact portions of north central Webb
County through 300 PM CST...

At 223 PM CST, Doppler radar was tracking a strong thunderstorm near
Las Tiendas, or 24 miles southwest of Encinal, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Las Tiendas and Ranchos Penitas West.

This includes US Highway 83 between mile markers 680 and 682.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 2799 9986 2804 9951 2766 9956 2774 9980
      2776 9980 2778 9982 2776 9982 2776 9984
      2779 9985 2780 9988 2781 9987 2785 9988
TIME...MOT...LOC 2023Z 283DEG 20KT 2789 9972

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH

ADAMS

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 18, 2:37 AM CSTGale WarningCRP23 hr
Dec 18, 2:51 AM CSTSmall Craft AdvisoryCRP57 hr
Dec 18, 12:24 PM CSTSpecial Weather StatementCRPGoliad36 min
Dec 18, 12:58 PM CSTSpecial Weather StatementCRPBee32 min
Dec 18, 2:06 PM CSTSpecial Weather StatementCRPSan Patricio24 min
Dec 18, 2:23 PM CSTSpecial Weather StatementCRPWebb37 min
Dec 18, 2:31 PM CSTSevere Thunderstorm WarningCRPSan Patricio44 min
Dec 18, 2:55 PM CSTSevere Thunderstorm WarningCRPWebb50 min
Dec 18, 3:48 PM CSTSpecial Weather StatementCRPAransas27 min
Dec 18, 4:14 PM CSTSpecial Weather StatementCRPWebb31 min
Dec 18, 4:39 PM CSTSpecial Weather StatementCRPDuval36 min

Nearby

Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.